Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2018, 5:45 PM CDT for Parmer County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2018, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 29, 2018, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:55 PM CDT | HAIL 1 | 5 Wnw Bovina, TX | GRASS FIRES STARTED ON CNTY RD 8 NE OF FARWELL & CNTY RD B NEAR RHEA |
| Apr 29, 5:55 PM CDT | HAIL 1 | 5 Wnw Bovina, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
488
WUUS54 KLUB 292245
SVRLUB
TXC369-292345-
/O.NEW.KLUB.SV.W.0003.180429T2245Z-180429T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
545 PM CDT SUN APR 29 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Parmer County in the Panhandle of Texas...
* Until 645 PM CDT
* At 544 PM CDT, a severe thunderstorm was located near Bovina, or 15
miles northeast of Clovis, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Friona, Bovina, Farwell, Oklahoma Lane and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3458 10264 3441 10275 3431 10304 3467 10304
3475 10284 3475 10274 3474 10274
TIME...MOT...LOC 2244Z 236DEG 17KT 3451 10296
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
751
WWUS54 KLUB 292302
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
602 PM CDT SUN APR 29 2018
TXC369-292345-
/O.CON.KLUB.SV.W.0003.000000T0000Z-180429T2345Z/
Parmer TX-
602 PM CDT SUN APR 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PARMER COUNTY...
At 602 PM CDT, a severe thunderstorm was located over Bovina, or 13
miles southwest of Friona, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Bovina, Farwell, Oklahoma Lane and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3458 10264 3441 10275 3434 10299 3440 10304
3467 10304 3475 10284 3475 10274 3474 10274
TIME...MOT...LOC 2302Z 252DEG 14KT 3452 10292
HAIL...1.00IN
WIND...60MPH
$$727
WWUS54 KLUB 292318
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
618 PM CDT SUN APR 29 2018
TXC369-292345-
/O.CON.KLUB.SV.W.0003.000000T0000Z-180429T2345Z/
Parmer TX-
618 PM CDT SUN APR 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PARMER COUNTY...
At 618 PM CDT, a severe thunderstorm was located 3 miles east of
Bovina, or 10 miles southwest of Friona, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona, Bovina and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3458 10264 3441 10275 3439 10296 3440 10304
3467 10304 3475 10284 3475 10274 3474 10274
TIME...MOT...LOC 2318Z 245DEG 15KT 3453 10285
HAIL...1.00IN
WIND...60MPH
$$818
WWUS54 KLUB 292337
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
637 PM CDT SUN APR 29 2018
TXC369-292345-
/O.CON.KLUB.SV.W.0003.000000T0000Z-180429T2345Z/
Parmer TX-
637 PM CDT SUN APR 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR PARMER COUNTY...
At 636 PM CDT, a severe thunderstorm was located 3 miles south of
Bovina, or 12 miles southwest of Friona, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friona and Bovina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3458 10264 3441 10275 3439 10296 3440 10304
3459 10304 3472 10285 3475 10275
TIME...MOT...LOC 2336Z 251DEG 19KT 3448 10284
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:15 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 29, 2:15 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 215 PM CDT Sun Apr 29 2018 .DISCUSSION... This afternoon and evening will bring the first round of several possible rounds of thunderstorms the area will see this week. SW flow aloft has established itself over the area ahead of an upper level trough currently located across the Pacific Northwest as surface dewpoints have started to climb. This afternoon's storm development looks on track. As the upper trough pushes eastward heights will begin to fall and a surface lee side trough will develop. This combined with the available moisture should help storms form along the dryline in NM and track downstream into the South Plains. Soundings continue to show MUCAPE values still registering near 1400 J/Kg with surface to 6km shear near 35 kts. DCAPE values are over 1200 J/kg with a decent inverted V signature along with steep lapse rates. As daytime heating and mixing occur thunderstorms should begin to strengthen. Bottom lime is some storms could become strong to severe and the ones that do could be accompanied by large hail and strong wind gusts. Dry lightning strikes can't be ruled out either. After sunset storms will begin to weaken. Tomorrow, SW flow aloft will continue as the upper low drops down the Cali coast and and begins to move eastward. At the surface, return flow from the Gulf should keep dew points in the mid to upper 50s overnight tonight into tomorrow. By tomorrow afternoon the dryline will establish itself slightly further east into the FA. Thus, the best chances for thunderstorm development will be across the central South Plains. Parameters suggest that if storm develop they could become severe. MUCAPES could get over 2000 J/Kg with Bulk Shear values near 35 kts and STP values near 1.7. However, this comes with a few caveats...progged soundings are showing a capped environment during much of the morning tomorrow due to low level clouds developing near and east of the dryline during the morning hours tomorrow. If the clouds develop too far west the convective temp might be hard to achieve tomorrow or temps won't be reached until the latter part of the afternoon when full daytime heating has taken place. Also, the best lift will be available during the latter part of the afternoon and evening. This will make for a very short window for storms to develop and organize tomorrow afternoon. Have continued current POP trend given the uncertainty in development and timing. Tweaks to the forecast will still need to be made as the pattern progresses. Tuesday and Wednesday as the upper level low gets closer to the CWA gradients will tighten and southwesterly flow aloft will increase. This will make it hard for the dryline to retreats too far westward both days. Thus, thunderstorm activity will mostly likely be limited to the Rolling Plains both Tuesday and Wednesday. West of the dryline high temps and surface winds will increase while RH values fall. This will reintroduce fire weather concerns for both afternoons across the South Plains. Overnight both nights the dryline will slosh westward as lift from the upstream upper low pushes across the area resulting in the possibility of nocturnal thunderstorms mainly across the Rolling Plains. Thunderstorm chances end Thursday into early Friday morning as the upper low ejects northeastward and a cool front moves across the area. The latter part of next weekend into the start of the following week currently looks dry and breezy. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 28/99
Hazardous weather outlook, Apr 29, 11:34 AM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1134 AM CDT Sun Apr 29 2018 TXZ021>044-301645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1134 AM CDT Sun Apr 29 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible this afternoon through evening across the western South Plains, generally along and west of a Tulia to Tahoka line. A few of these storms will become severe with hail up to 1.5 inches in diameter and damaging wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday The dryline will move back and forth across the region Monday through Thursday. Along and east of the dryline, the potential for severe weather will exist. Monday, the threat will be across the central South Plains, then in the Rolling Plains Tuesday and Wednesday. West of the dryline, critical fire weather conditions are expected Monday through Thursday due to low relative humidity values, dry fuels, and strong south to southwesterly winds in the 20 to 30 mph range. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon through evening across portions of the South Plains.
In the hours before
Local storm report, Apr 29, 5:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT SUN APR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM LIGHTNING FARWELL 34.39N 103.04W
04/29/2018 PARMER TX LAW ENFORCEMENT
GRASS FIRES STARTED ON CNTY RD 8 NE OF FARWELL & CNTY
RD B NEAR RHEA
&&
EVENT NUMBER LUB1800007
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 56 min |
| Apr 29, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.